Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

August 8, 2021Butler County, Missouri

NWS Paducah, KY issued this special weather statement at Aug 8, 2021, 5:56 PM CDT for Butler County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 5:56 PM CDT (22:56 UTC)
Expired
Aug 8, 2021, 6:30 PM CDT
In force
34 min
Issued by
NWS Paducah, KY
Hail
0.88 in
Wind
50

County Butler County, MO

The radar

The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWUS83 KPAH 082256
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
556 PM CDT Sun Aug 8 2021
 
MOZ108-109-082330-
Butler MO-Ripley MO-
556 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central Ripley
and central Butler Counties through 630 PM CDT...

At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairdealing, or 12 miles east of Doniphan, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Neelyville around 605 PM CDT.
  Harviell around 615 PM CDT.

Other locations in the path of this storm include Poplar Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3654 9064 3668 9072 3682 9038 3661 9026
TIME...MOT...LOC 2255Z 248DEG 20KT 3662 9060 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

RJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:07 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 8, 3:07 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
307 PM CDT Sun Aug 8 2021

.SHORT TERM...(Tonight through Tuesday night)
Issued at 300 PM CDT Sun Aug 8 2021

Afternoon convection already firing over southern Missouri will be
spreading east over much of the area later this evening and
overnight. While daytime heating provides robust instability, a
strong to severe storm cannot be ruled out over portions of the
Ozarks and adjacent locales. After nightfall, the maintenance of a
tongue of moisture advection along/ahead of the incoming/passing
trof will keep the shower/storm chance going, albeit perhaps waned
some from the strength of the diurnal convection. A locally heavy
rain/lightning hazard will continue overnight.

Monday will be another convectively active day pops wise as the
residual combo of high humidity, daytime warming, and still
lingering energy passage from the primary long wave trof works
together to heighten pops again. However, the models are a little
flaky on whether or not to continue pops Monday night, as they
return thru the day Tuesday with additional energy incoming. They
seem to suggest some energy/moisture pooling just east and just
west of us again, even as the aforementioned trof has departed to
the east. Will prob try to suggest a dry period Monday night, in
between the two trofs/associated pops.

Per collab efforts, and given the pooling of warmth/humidity
tmrw, am going to issue the 1st of what looks like might be
several days of potential heat headlines for heat indices hitting
around 105...basically along and west of a Mayfield to Paducah
KY, to Marion to Pinckneyville IL line, or along/west of I-24 from
PAH/Mayfield northward.

.LONG TERM...(Wednesday through Sunday)
Issued at 300 PM CDT Sun Aug 8 2021

Persistent south to southwest flow will continue to pump plentiful
low level moisture into the middle Mississippi and lower Ohio River
valleys Wednesday through Thursday night.  Dew points will remain in
the middle 70s, and with afternoon highs in the lower to middle 90s
Wednesday, and the middle 90s Thursday, heat indices around 105
degrees are very possible.  The one caveat is the potential for
primarily diurnally driven convection both days, along with
associated clouds, could take our highs down a couple of degrees.
Even so, the humidity levels will be very high and will produce very
uncomfortable conditions, and convection may only be isolated at
best.

Models continue to bring a cold front through our region late
Thursday night into Friday.  Models continue to indicate much of the
precipitation will be post frontal, so continued with slight to low
chance pops Thursday night into Friday morning, with a little higher
pops Friday afternoon.  Models show QPF lingering into Friday night
Saturday and Saturday evening, and continued slight to low chances
of showers and a few storms into Friday evening, and slight to low
chances of showers on Saturday into Saturday evening.  Confidence is
low with pops on Saturday/Saturday evening with drier air already
filtering into the region, but model blends keep the small chances
in the forecast. Dry conditions are expected by late Saturday night
into Sunday as high pressure builds over the Great Lakes region.

High temperatures Friday will still reach the upper 80s to lower 90s
with dew points in the lower 70s.  Saturday and Sunday will be more
pleasant with highs in the 80s and dew points from around 60 degrees
to the middle 60s.

&&

.AVIATION...
Issued at 300 PM CDT Sun Aug 8 2021

Cloud cover will continue its increase through the evening hours,
as scattered showers and storms develop/move in from the west. As
a result, rain chances spread eastward during the evening and
overnight. Thunderstorm activity is most likely in the late
afternoon to early evening hours at KCGI and the evening hours at
KMVN. Thunder is possible overnight into tomorrow at all sites,
but with probabilities low enough that they are left out at this
writing (to be reevaluated next issuance). Cigs are likely to
fall into or near MVFR overnight. Vsby drops to MVFR and briefly
IFR are possible with heavier rain/thunderstorms. Winds will be
out of the S to SSW through the TAF period, with gusts up to 20
kts at western terminals this afternoon and early evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 11 AM to 8 PM CDT Monday for ILZ080-084-085-
     088-089-092>094.

MO...Heat Advisory from 11 AM to 8 PM CDT Monday for MOZ076-086-087-
     100-107>112-114.

IN...None.
KY...Heat Advisory from 11 AM to 8 PM CDT Monday for KYZ001>006.

&&
Hazardous weather outlook, Aug 8, 2:46 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
246 PM CDT Sun Aug 8 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
246 PM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A severe thunderstorm watch is in effect for portions of southeast
Missouri until 8 PM. Refer to the watch for details.

The chance of thunderstorms spreads over the rest of the area
late this afternoon into tonight. Outside of the watch area, locally
heavy rain and lightning are the most common storm hazards
expected, but be aware that any stronger storms late this
afternoon, closer to the watch area, may produce gusty winds, as
well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms are forecast each day, primarily
during the afternoons and evenings. Lightning and heavy rain will
be the primary daily storm hazards.

In addition, the building heat and humidity will combine to produce
triple digit heat indices almost daily. A heat advisory has been
issued for Monday, so refer to the advisory for specific details.
Additional heat headlines for later in the week for similar heat
indices are possible as well.

.SPOTTER INFORMATION STATEMENT...

Spotters in the watch area in southeast Missouri are requested to
activate.

In the hours before

Special weather statement, Aug 8, 3:44 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
344 PM CDT Sun Aug 8 2021

MOZ107-108-082130-
Carter MO-Ripley MO-
344 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of Carter and northern
Ripley Counties through 430 PM CDT...

At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fremont to 6 miles west of Handy. Movement
was east northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Fremont around 350 PM CDT.
  Handy around 355 PM CDT.

Other locations in the path of these storms include Van Buren, Hunter
and Ellsinore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3709 9122 3708 9111 3710 9098 3710 9096
      3705 9096 3705 9073 3700 9073 3700 9071
      3697 9072 3697 9070 3689 9068 3688 9066
      3681 9066 3681 9064 3674 9063 3664 9112
      3682 9112 3683 9122
TIME...MOT...LOC 2044Z 238DEG 28KT 3700 9121 3677 9119

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJP
Special weather statement, Aug 8, 4:32 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
432 PM CDT Sun Aug 8 2021

MOZ100-107-082215-
Carter MO-Wayne MO-
432 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of northeastern Carter
and Wayne Counties through 515 PM CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Annapolis to near Garwood.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Piedmont and Sam A. Baker State Park around 450 PM CDT.

Other locations in the path of these storms include Williamsville,
Lodi, Greenville, Cascade and Shook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3705 9089 3705 9078 3714 9078 3714 9076
      3717 9076 3717 9074 3727 9073 3727 9055
      3732 9055 3731 9022 3693 9026 3693 9094
TIME...MOT...LOC 2131Z 257DEG 29KT 3727 9073 3701 9084

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RJP
Special weather statement, Aug 8, 5:17 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
517 PM CDT Sun Aug 8 2021

MOZ076-086-082300-
Bollinger MO-Perry MO-
517 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of northern Bollinger
and southwestern Perry Counties through 600 PM CDT...

At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Womac to near Cascade. Movement was
northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Alliance around 525 PM CDT.

Other locations in the path of these storms include Perryville,
Marble Hill and Patton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3732 9014 3754 9014 3764 9015 3769 9009
      3778 8984 3731 8989 3731 9022
TIME...MOT...LOC 2216Z 244DEG 33KT 3762 9014 3729 9029

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJP
Special weather statement, Aug 8, 5:22 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
522 PM CDT Sun Aug 8 2021

MOZ086-100-109-110-082300-
Butler MO-Stoddard MO-Wayne MO-Bollinger MO-
522 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of southern Bollinger,
Wayne, northwestern Stoddard and northern Butler Counties through 600
PM CDT...

At 522 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cascade to near Brush Arbor. Movement was
east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Cascade around 530 PM CDT.
  Poplar Bluff around 540 PM CDT.

Other locations in the path of these storms include Grassy, Lake
Wappapello State Park, Marble Hill, Fisk, Leopold and Wappapello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3732 9035 3732 8989 3677 9019 3681 9066
      3688 9066 3689 9068 3693 9068 3693 9069
      3705 9072
TIME...MOT...LOC 2222Z 275DEG 20KT 3729 9029 3687 9057

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJP
Special weather statement, Aug 8, 5:49 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Paducah KY
549 PM CDT Sun Aug 8 2021

MOZ076-087-082330-
Cape Girardeau MO-Perry MO-
549 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of southeastern Perry
and Cape Girardeau Counties through 630 PM CDT...

At 548 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millersville to near Bollinger Mill State
Historic Site to near Leopold. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Bollinger Mill State Historic Site and Burfordville around 555 PM
  CDT.
  Millersville and Daisy around 600 PM CDT.

Other locations in the path of these storms include Jackson,
Gordonville, Dutchtown, Trail Of Tears State Park, Altenburg and Cape
Girardeau.

This includes Interstate 55 between Mile Markers 94 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3755 8986 3767 8952 3764 8952 3760 8948
      3759 8948 3758 8952 3754 8952 3748 8948
      3743 8943 3740 8942 3736 8943 3734 8946
      3734 8948 3730 8952 3724 8961 3720 8987
TIME...MOT...LOC 2248Z 252DEG 31KT 3744 8990 3729 8984 3722 8994

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJP
Special weather statement, Aug 8, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
556 PM CDT Sun Aug 8 2021

MOZ108-109-082330-
Butler MO-Ripley MO-
556 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central Ripley
and central Butler Counties through 630 PM CDT...

At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairdealing, or 12 miles east of Doniphan, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Neelyville around 605 PM CDT.
  Harviell around 615 PM CDT.

Other locations in the path of this storm include Poplar Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3654 9064 3668 9072 3682 9038 3661 9026
TIME...MOT...LOC 2255Z 248DEG 20KT 3662 9060

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:41 PM CDTHeat AdvisoryPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken23 hr
Aug 8, 3:38 PM CDTSpecial Weather StatementPAHButler52 min
Aug 8, 3:44 PM CDTSpecial Weather StatementPAHCarter46 min
Aug 8, 4:32 PM CDTSpecial Weather StatementPAHWayne43 min
Aug 8, 4:39 PM CDTSevere Thunderstorm WarningPAHCarter, Wayne40 min
Aug 8, 5:17 PM CDTSpecial Weather StatementPAHBollinger43 min
Aug 8, 5:22 PM CDTSpecial Weather StatementPAHBollinger, Wayne38 min
Aug 8, 5:49 PM CDTSpecial Weather StatementPAHCape Girardeau41 min
Aug 8, 6:46 PM CDTSpecial Weather StatementPAHButler44 min
Aug 8, 6:54 PM CDTAreal Flood AdvisoryPAHButler2 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.